MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG SAFIO S 53; PACING LEAD

BIOTRONIK SE & CO. KG SAFIO S 53; PACING LEAD
Model Number 370945
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that approx.61 months after implantation, the rv (linox smart) and ra (safio) leads were explanted.Insulation damage was observed.
 
Additional Manufacturer Narrative
The returned lead was only available in fragments.It had been cut through 12 cm proximal of the tip electrode.The distal lead fragment with an extraction aid were returned for analysis.The proximal lead fragment with the is-1 connector was missing and not available for analysis.The returned fragment was visually inspected.The analysis found multiple signs of abrasion along the lead body.In addition, it turned out that the inner conductor helix was kinked between the tip electrode and the ring electrode, and a cut was detected in the insulation (7 cm proximal of the tip electrode) with a deformed outer conductor helix.This is probably a result of the extraction process.The manufacturing process of the lead was reviewed.The production documents showed no anomalies.All manufacturing steps had been carried out correctly.In summary, there were no indications of a material defect or manufacturing error.

Brand Name
SAFIO S 53
Common Device Name
PACING LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key10311861
Report Number1028232-2020-03039
Device Sequence Number19637710
Product Code NVN
UDI-Device Identifier04035479113940
UDI-Public04035479113940
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Model Number370945
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;